# SDR ABXA9800685

- Difficulty date: July 28, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N851AX
- Make and model: Doug DC-8-61
- Aircraft serial: 45940
- System (JASC): 2742 · Stabilizer Actuator
- Part: Jackscrew
- Part number: 2706386505
- Condition: Worn
- Location: Horiz Stab
- Component: Doug
- Stage of operation: CR
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

DURING TEST FLIGHT FOR FLIGHT CONTROL PROBLEMS, AT SPEEDS ABOVE 280 KTS, BRIEF SHARP ELEVATOR INPUT INDUCED ELEVATOR OSCILLATIONS.  SELF INDUCED OSCILLATION OCCURRED ON SEVERAL OCCASIONS.  SMALL CONTROL INPUT CAUSED OSCILLATION TO CEASE IMMEDIATELY.  FOUND BOTH  JACKSCREWS AND GIMBLES WORN DUE TO CORROSION.  REPLACED LEFT AND RIGHT HORIZONTAL STABILIZER JACKSCREW ASSEMBLIES IAW DC8 MM 27-41-1.  LEFT JACKSCREW (P/N 2706383503).
